View Full Version : Hiatal Hernia


Kewell35
03-15-15, 07:59 AM
Has anyone had experience with having GERD and/or a Hiatal Hernia and Adderall? Since I was diagnosed with it, it has stopped working. I have been taking PPIs and other antacids and nothing has been helping (unless I take a really high dose of PPI) and I can't be doing that constantly. Does anyone have any advice?

Jenn1202
03-16-15, 02:37 AM
Based on the Adderall medication guide (http://www.accessdata.fda.gov/drugsatfda_docs/label/2007/011522s040lbl.pdf) antacids should be avoided while taking Adderall, because antiacids affect absorption.

I had GERD, gastritis and hiatal hernia while I was on Ritalin. If I were you, I wouldn't take PPIs/acid blockers at the same time as stimulants because it affects absorption and can potentially lead to serious problems. I took Ritalin and Zantac at the same time and had really scary cardiovascular side effects (e.g. my heart started racing). Even when I took them hours apart, I still had really bad side effects. The Ritalin was absorbed way too fast (and unlike Adderall, Ritalin IR wasn't even listed as an interaction)... I ended up switching to Daytrana (Ritalin patch) because that's pretty much the only medication that doesn't go through your stomach. I still had side effects, but they were less horrible. Maybe you could try an Adderall patch, if such a thing exists.

sarahsweets
03-16-15, 04:42 AM
I take a PPI for mine and I take it at night to avoid any interaction with my dex.